Alert archive / Pennsylvania / Flash Flood Watches in 2021
Flash Flood Watch 6, NWS State College, PA
NWS State College, PA issued this flash flood watch at Aug 17, 2021, 2:13 PM EDT for 33 counties in Pennsylvania. It took effect at Aug 18, 2021, 5:00 AM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2021, 2:13 PM EDT (18:13 UTC)
- In effect from
- Aug 18, 2021, 5:00 AM EDT
- Expired
- Aug 19, 2021, 12:40 AM EDT
- In force
- 20 hr
- Issued by
- NWS State College, PA
- Flood severity
- None
All 33 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA
The radar
The State College radar (KCCX), 43 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 226 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
147 WGUS61 KCTP 171813 FFACTP URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service State College PA 213 PM EDT Tue Aug 17 2021 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-181200- /O.NEW.KCTP.FF.A.0006.210818T0900Z-210819T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- Including the cities of Lancaster, Wellsboro, State College, DuBois, Lock Haven, Trout Run, Bloomsburg, Danville, Somerset, Carlisle, St. Marys, Selinsgrove, Harrisburg, Shamokin, Gettysburg, Chambersburg, Sunbury, Renovo, Williamsport, Mansfield, York, Ridgway, Lewistown, Berwick, McConnellsburg, Johnstown, Bradford, Bedford, Coudersport, Laporte, Mifflintown, Newport, Lewisburg, Emporium, Mount Union, Pottsville, Huntingdon, Lebanon, Hershey, Altoona, Warren, Philipsburg, and Clearfield 213 PM EDT Tue Aug 17 2021 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT... The National Weather Service in State College has issued a * Flash Flood Watch for a portion of central Pennsylvania, including the following areas, Adams, Bedford, Blair, Cambria, Cameron, Clearfield, Columbia, Cumberland, Dauphin, Elk, Franklin, Fulton, Huntingdon, Juniata, Lancaster, Lebanon, McKean, Mifflin, Montour, Northern Centre, Northern Clinton, Northern Lycoming, Northumberland, Perry, Potter, Schuylkill, Snyder, Somerset, Southern Centre, Southern Clinton, Southern Lycoming, Sullivan, Tioga, Union, Warren and York. * From late tonight through late Wednesday night. * Widespread heavy rain of 1 to 3 inches with localized amounts possibly exceeding 5 inches from the remnants of Tropical Storm Fred. * Rapid runoff from the heavy rain will lead to poor drainage flooding and fast rises on area streams and creeks. River flooding is not expected at this time. However, the development of larger areas of heavy rain could focus significant runoff into one or more larger river basins, increasing the threat for river flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Lambert/Mulhern/Travis/Martin
7 follow-up statements
010 WGUS61 KCTP 180851 FFACTP Flood Watch National Weather Service State College PA 451 AM EDT Wed Aug 18 2021 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-182115- /O.CON.KCTP.FF.A.0006.210818T0900Z-210819T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- Including the cities of Lancaster, Wellsboro, State College, DuBois, Lock Haven, Trout Run, Bloomsburg, Danville, Somerset, Carlisle, St. Marys, Selinsgrove, Harrisburg, Shamokin, Gettysburg, Chambersburg, Sunbury, Renovo, Williamsport, Mansfield, York, Ridgway, Lewistown, Berwick, McConnellsburg, Johnstown, Bradford, Bedford, Coudersport, Laporte, Mifflintown, Newport, Lewisburg, Emporium, Mount Union, Pottsville, Huntingdon, Lebanon, Hershey, Altoona, Warren, Philipsburg, and Clearfield 451 AM EDT Wed Aug 18 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... The Flash Flood Watch continues for * A portion of central Pennsylvania, including the following areas, Adams, Bedford, Blair, Cambria, Cameron, Clearfield, Columbia, Cumberland, Dauphin, Elk, Franklin, Fulton, Huntingdon, Juniata, Lancaster, Lebanon, McKean, Mifflin, Montour, Northern Centre, Northern Clinton, Northern Lycoming, Northumberland, Perry, Potter, Schuylkill, Snyder, Somerset, Southern Centre, Southern Clinton, Southern Lycoming, Sullivan, Tioga, Union, Warren and York. * Through late tonight. * Widespread heavy rain of 1 to 3 inches, with localized amounts possibly exceeding 5 inches, is expected from the remnants of Tropical Storm Fred. * Rapid runoff from the heavy rain will lead to poor drainage flooding and fast rises on area streams and creeks. Widespread river flooding is not expected at this time. However, some smaller creeks could exceed their banks. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ KF
546 WGUS61 KCTP 181935 FFACTP Flood Watch National Weather Service State College PA 335 PM EDT Wed Aug 18 2021 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-190600- /O.CON.KCTP.FF.A.0006.000000T0000Z-210819T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- Including the cities of Lancaster, Wellsboro, State College, DuBois, Lock Haven, Trout Run, Bloomsburg, Danville, Somerset, Carlisle, St. Marys, Selinsgrove, Harrisburg, Shamokin, Gettysburg, Chambersburg, Sunbury, Renovo, Williamsport, Mansfield, York, Ridgway, Lewistown, Berwick, McConnellsburg, Johnstown, Bradford, Bedford, Coudersport, Laporte, Mifflintown, Newport, Lewisburg, Emporium, Mount Union, Pottsville, Huntingdon, Lebanon, Hershey, Altoona, Warren, Philipsburg, and Clearfield 335 PM EDT Wed Aug 18 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... The Flash Flood Watch continues for * A portion of central Pennsylvania, including the following areas, Adams, Bedford, Blair, Cambria, Cameron, Clearfield, Columbia, Cumberland, Dauphin, Elk, Franklin, Fulton, Huntingdon, Juniata, Lancaster, Lebanon, McKean, Mifflin, Montour, Northern Centre, Northern Clinton, Northern Lycoming, Northumberland, Perry, Potter, Schuylkill, Snyder, Somerset, Southern Centre, Southern Clinton, Southern Lycoming, Sullivan, Tioga, Union, Warren and York. * Until 2 AM EDT Thursday. * Rainfall totals of 1 to 3 inches expected with localized amounts up to 6 inches possible from the remnants of Fred. * Runoff from the heavy rain could result in rapid-onset and inundation flooding. Urban and poor drainage areas are most vulnerable with temporary road closures possible. Small streams and creeks could quickly rise out of their banks and cause flooding in adjacent areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Steinbugl
336 WGUS61 KCTP 182223 FFACTP Flood Watch National Weather Service State College PA 623 PM EDT Wed Aug 18 2021 PAZ004-005-010-011-017-024-025-033>035-182330- /O.CAN.KCTP.FF.A.0006.000000T0000Z-210819T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Warren-McKean-Elk-Cameron-Clearfield-Cambria-Blair-Somerset-Bedford- Fulton- Including the cities of Bradford, St. Marys, Johnstown, Bedford, DuBois, Emporium, Altoona, Ridgway, Somerset, Clearfield, McConnellsburg, and Warren 623 PM EDT Wed Aug 18 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of central Pennsylvania, including the following areas, Bedford, Blair, Cambria, Cameron, Clearfield, Elk, Fulton, McKean, Somerset and Warren has been cancelled. The Flood Watch is cancelled. $$ PAZ006-012-018-019-026>028-036-037-041-042-045-046-049>053-056>059- 063>066-190600- /O.CON.KCTP.FF.A.0006.000000T0000Z-210819T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Potter-Northern Clinton-Northern Centre-Southern Centre-Huntingdon- Mifflin-Juniata-Franklin-Tioga-Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-Northumberland- Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York- Lancaster- Including the cities of Lancaster, Wellsboro, State College, Lock Haven, Trout Run, Bloomsburg, Danville, Selinsgrove, Harrisburg, Shamokin, Gettysburg, Chambersburg, Sunbury, Renovo, Williamsport, Mansfield, York, Lewistown, Berwick, Coudersport, Laporte, Mifflintown, Newport, Lewisburg, Mount Union, Pottsville, Philipsburg, Lebanon, Hershey, Huntingdon, and Carlisle 623 PM EDT Wed Aug 18 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... The Flash Flood Watch continues for * A portion of central Pennsylvania, including the following areas, Adams, Columbia, Cumberland, Dauphin, Franklin, Huntingdon, Juniata, Lancaster, Lebanon, Mifflin, Montour, Northern Centre, Northern Clinton, Northern Lycoming, Northumberland, Perry, Potter, Schuylkill, Snyder, Southern Centre, Southern Clinton, Southern Lycoming, Sullivan, Tioga, Union and York. * Until 2 AM EDT Thursday. * Rainfall totals of 1 to 3 inches expected with localized amounts up to 6 inches possible from the remnants of Fred. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ CR
863 WGUS61 KCTP 190052 FFACTP Flood Watch National Weather Service State College PA 852 PM EDT Wed Aug 18 2021 PAZ012-018-019-026>028-036-045-049-050-056-063-064-190200- /O.CAN.KCTP.FF.A.0006.000000T0000Z-210819T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Clinton-Northern Centre-Southern Centre-Huntingdon-Mifflin- Juniata-Franklin-Southern Clinton-Union-Snyder-Perry-Cumberland- Adams- Including the cities of Mount Union, Selinsgrove, State College, Philipsburg, Chambersburg, Gettysburg, Lock Haven, Mifflintown, Renovo, Newport, Lewistown, Lewisburg, Huntingdon, and Carlisle 852 PM EDT Wed Aug 18 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of central Pennsylvania, including the following areas, Adams, Cumberland, Franklin, Huntingdon, Juniata, Mifflin, Northern Centre, Northern Clinton, Perry, Snyder, Southern Centre, Southern Clinton and Union has been cancelled. The Flood Watch is cancelled. $$ PAZ006-037-041-042-046-051>053-057>059-065-066-190600- /O.CON.KCTP.FF.A.0006.000000T0000Z-210819T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Potter-Tioga-Northern Lycoming-Sullivan-Southern Lycoming-Montour- Northumberland-Columbia-Dauphin-Schuylkill-Lebanon-York-Lancaster- Including the cities of Lancaster, Pottsville, Coudersport, Wellsboro, Shamokin, Laporte, Lebanon, Sunbury, Hershey, Trout Run, Harrisburg, Williamsport, Mansfield, York, Danville, Bloomsburg, and Berwick 852 PM EDT Wed Aug 18 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... The Flash Flood Watch continues for * A portion of central Pennsylvania, including the following areas, Columbia, Dauphin, Lancaster, Lebanon, Montour, Northern Lycoming, Northumberland, Potter, Schuylkill, Southern Lycoming, Sullivan, Tioga and York. * Until 2 AM EDT Thursday. * Rainfall totals of 1 to 3 inches expected with localized amounts up to 6 inches possible from the remnants of Fred. * Runoff from the heavy rain could result in rapid-onset and inundation flooding. Urban and poor drainage areas are most vulnerable with temporary road closures possible. Small streams and creeks could quickly rise out of their banks and cause flooding in adjacent areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ CR
610 WGUS61 KCTP 190217 FFACTP Flood Watch National Weather Service State College PA 1017 PM EDT Wed Aug 18 2021 PAZ006-037-041-042-046-052-053-057>059-190330- /O.CAN.KCTP.FF.A.0006.000000T0000Z-210819T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Potter-Tioga-Northern Lycoming-Sullivan-Southern Lycoming- Northumberland-Columbia-Dauphin-Schuylkill-Lebanon- Including the cities of Pottsville, Coudersport, Wellsboro, Shamokin, Laporte, Lebanon, Sunbury, Hershey, Trout Run, Harrisburg, Williamsport, Mansfield, Bloomsburg, and Berwick 1017 PM EDT Wed Aug 18 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of central Pennsylvania, including the following areas, Columbia, Dauphin, Lebanon, Northern Lycoming, Northumberland, Potter, Schuylkill, Southern Lycoming, Sullivan and Tioga has been cancelled. The Flood Watch is cancelled. $$ PAZ051-065-066-190600- /O.CON.KCTP.FF.A.0006.000000T0000Z-210819T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Montour-York-Lancaster- Including the cities of Lancaster, York, and Danville 1017 PM EDT Wed Aug 18 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... The Flash Flood Watch continues for * A portion of central Pennsylvania, including the following areas, Lancaster, Montour and York. * Until 2 AM EDT Thursday. * Rainfall totals of 1 to 3 inches expected with localized amounts up to 6 inches possible from the remnants of Fred. * Runoff from the heavy rain could result in rapid-onset and inundation flooding. Urban and poor drainage areas are most vulnerable with temporary road closures possible. Small streams and creeks could quickly rise out of their banks and cause flooding in adjacent areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ CR
157 WGUS61 KCTP 190229 FFACTP Flood Watch National Weather Service State College PA 1029 PM EDT Wed Aug 18 2021 PAZ051-190330- /O.CAN.KCTP.FF.A.0006.000000T0000Z-210819T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Montour- Including the cities of Danville 1029 PM EDT Wed Aug 18 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of central Pennsylvania, including the following area, Montour has been cancelled. The Flood Watch is cancelled. $$ PAZ065-066-190600- /O.CON.KCTP.FF.A.0006.000000T0000Z-210819T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ York-Lancaster- Including the cities of Lancaster and York 1029 PM EDT Wed Aug 18 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... The Flash Flood Watch continues for * A portion of central Pennsylvania, including the following areas, Lancaster and York. * Until 2 AM EDT Thursday. * Rainfall totals of 1 to 3 inches expected with localized amounts up to 6 inches possible from the remnants of Fred. * Runoff from the heavy rain could result in rapid-onset and inundation flooding. Urban and poor drainage areas are most vulnerable with temporary road closures possible. Small streams and creeks could quickly rise out of their banks and cause flooding in adjacent areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ CR
278 WGUS61 KCTP 190440 FFACTP Flood Watch National Weather Service State College PA 1240 AM EDT Thu Aug 19 2021 PAZ065-066-190545- /O.CAN.KCTP.FF.A.0006.000000T0000Z-210819T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ York-Lancaster- Including the cities of Lancaster and York 1240 AM EDT Thu Aug 19 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for Lancaster and York counties has been cancelled. Rain has ended and the threat of significant flooding has diminished. Please continue to heed remaining road closures. $$ KF
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood watch went out at Aug 17, 12:06 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 17, 12:06 PM EDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service State College PA 1206 PM EDT Tue Aug 17 2021 .SYNOPSIS... A warm front will lift northeast away from the Susquehanna Valley this afternoon. Pennsylvania will then remain under a moist southerly flow between a subtropical ridge off of the East Coast and weak troughing over the Great Lakes the remainder of the week, which will funnel the remnants of Tropical Storm Fred across the region late Wednesday and Wednesday night. && .NEAR TERM /THROUGH TONIGHT/... Minor changes to the Gridded Weather Fields for this afternoon as cloud bases gradually lift with some glimpses of blue sky possible through the dual to multi-layered cloud deck. satellite imagery and model sounding indicate a good deal of mid and high level cloudiness will remain over the area above the lower stratus and stratocu. Modest heating of moist/unstable air mass is likely to yield fairly widespread convection this afternoon, especially across the southern half of the CWA, and later in the afternoon across the north as weak ridging/subsidence aloft slides north across PA. Modest capes of around 1000 J/kg per 00Z HREF, combined with anomalous pwats, are likely to yield some heavy downpours this afternoon over the southeastern part of the forecast area, where the pockets of strong llvl theta-e convergence will be present. Localized flash flooding is possible there. The wetter members of the HREF indicate the potential of spot amounts over 3 inches. The severe threat appears low, given relatively weak mid level flow/deep layer shear and weak lapse rates. Guidance supports highs in the mid to upper 70s over most of central Pa today. However, more breaks in the overcast should push readings into the low 80s across parts of the Susq Valley. Convection should diminish in coverage/intensity this evening, as boundary layer cools. However, with plume of anomalous pwats over the area, even weak forcing associated with confluence along southerly low level jet will likely produce lingering showers overnight. Focus will shift toward the approaching remnants of TS Fred by early Wednesday morning. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY/... Latest ensemble guidance tracks the remnants of Fred across central Pa late Wednesday. Such a track is likely to result in heavy rainfall across roughly the northwest half of the forecast area, with possible svr wx over the southeast counties. However, a fair amount of model spread/forecast uncertainty remains, with some models tracking the remnant low across extreme northwest Pa and others close to the Mason Dixon Line. Therefore, will not pull the trigger on a flood watch yet. The ground is currently fairly dry across central Pa and FFG/FFH guidance is relatively high. However, latest model guidance indicates a swath of 1-3 inches with local amounts up to 6 are likely along and just north of the low track, so will monitor upcoming guidance to better hone placement of a potential watch. Any areas southeast of the eventual low track will be susceptible to localized severe weather Wed PM. Decent low to mid level flow, combined with a moist tropical airmass, could yield a few supercells and even a tornado or two in the northeast quadrant of Fred's remnants. Model consensus supports rain tapering off from west to east Wednesday night, as remnant low exits the area. Surface ridging building in from the west should result in brighter skies Thursday. However, falling heights preceding an upper trough over the Grt Lks could support scattered PM convection, especially over the western counties. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... Generally drier conditions are expected in the wake of Fred, however an upper level trough will still be over the area resulting in a daily chance for pop up showers or a few rumbles of thunder. The best chance for precipitation each day will be in the afternoon and early evening. Highs will range from the mid 70s to mid 80s, generally around seasonal averages. Ridging will build in early next week which may result in drier but normal weather. We may have to wait until later next week for a decent cold front to move through which would result in a change to cooler weather. && .AVIATION /16Z TUESDAY THROUGH SATURDAY/... MVFR to VFR expected through the early afternoon hours in most places before showers and thunderstorms return in the afternoon, especially across Southern PA airfields. MVFR/IFR returns this evening and tonight accompanied by low ceilings and scattered showers, very similar to Monday night/Tuesday morning. Outlook... Tue-Fri...Restrictions likely with rounds of heavy downpours and isolated t-storms. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Lambert/Fitzgerald NEAR TERM...Lambert/Fitzgerald SHORT TERM...Fitzgerald LONG TERM...Lambert/Evanego/Travis AVIATION...Gutierrez/Wagner
Hazardous weather outlook, Aug 17, 12:49 PM EDT, 1 hour 24 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1249 PM EDT Tue Aug 17 2021 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-181700- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 1249 PM EDT Tue Aug 17 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Slow-moving thunderstorms drifting from south to north could produce flash flooding in a few spots this afternoon, mainly over the eastern half of Pennsylvania. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The remnants of Tropical Storm Fred will lift across Pennsylvania Wednesday into Wednesday night, bringing the threat of localized flooding and severe weather during the afternoon or evening hours. The greatest threat of flooding is over the Central and Western Mountains where recent rains have primed the ground to more efficient runoff. The greatest threat of isolated damaging wind gusts and potentially several, short-lived tornadoes will be over the southeast half of the state. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. Lambert
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 6:55 PM EDT | Special Weather Statement | CTP | Franklin | 35 min |
Nearby
Flash Flood Watches in Pennsylvania, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.